Alert archive / Kentucky / Flash Flood Warnings in 2016
Flash Flood Warning 30, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 3, 2016, 9:36 PM CDT for Carlisle County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2016, 9:36 PM CDT (02:36 UTC)
- Expired
- Jul 4, 2016, 12:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Carlisle County, KY
The radar
The Paducah radar (KPAH), 32 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1123 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 6.5
The text
As transmitted.
839
WGUS53 KPAH 040236
FFWPAH
KYC039-040530-
/O.NEW.KPAH.FF.W.0030.160704T0236Z-160704T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
936 PM CDT SUN JUL 3 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CARLISLE COUNTY IN WESTERN KENTUCKY...
* UNTIL 1230 AM CDT
* AT 930 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS PORTIONS OF THE
COUNTY,PRODUCING FLASH FLOOD CONDITIONS ALONG KENTUCKY HIGHWAY 80
IN THE ARLINGTON AREA. EMERGENCY MANAGERS ARE CLOSING THAT
PORTIONOF THE HIGHWAY AT THIS TIME, AND NEARBY HOMES MAY NEED TO
BE EVACUATED IN THE NEAR FUTURE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BARDWELL AND ARLINGTON.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE OVER THE
NEXT 3 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST
FLOOD DEATHS OCCUR IN VEHICLES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING.
&&
LAT...LON 3679 8906 3680 8909 3679 8915 3685 8915
3685 8914 3686 8913 3694 8910 3692 8907
3694 8907 3692 8899 3694 8892 3695 8882
3695 8881 3677 8881 3677 8906
$$
SMITTY1 follow-up statement
406
WGUS73 KPAH 040404
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1104 PM CDT SUN JUL 3 2016
KYC039-040530-
/O.CON.KPAH.FF.W.0030.000000T0000Z-160704T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARLISLE KY-
1104 PM CDT SUN JUL 3 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR
CARLISLE COUNTY...
AT 1101 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
PERIODS OF MODERATE TO HEAVY RAIN SPREAD EASTWARD ACROSS THE
SOUTHERN TWO THIRDS OF THE COUNTY OVER THE NEXT HOUR. THIS WILL ONLY
AGGRAVATE ANY ONGOING FLASH FLOODING. THREE HOUR DOPPLER RAINFALL
ESTIMATES ARE RANGING BETWEEN 2 AND 2.25 INCHES OVER THE SOUTHWEST
PORTION OF THE COUNTY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BARDWELL AND ARLINGTON. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1.5
INCHES ARE POSSIBLE IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST
FLOOD DEATHS OCCUR IN VEHICLES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING.
&&
LAT...LON 3679 8906 3680 8909 3679 8915 3685 8915
3685 8914 3686 8913 3694 8910 3692 8907
3694 8907 3692 8899 3694 8892 3695 8882
3695 8881 3677 8881 3677 8906
$$
SMITTYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 6:41 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 3, 6:41 PM CDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Paducah KY 641 PM CDT SUN JUL 3 2016 .SHORT TERM...(Tonight through Tuesday night) Issued at 346 PM CDT Sun Jul 3 2016 Given previous meso discussions and updates will keep short term disccusion a little shorter given current watches, etc...at this time. With respect to Flash flood watch for Southern Illinois and Southwest Indiana Counties along and north of Interstate 64 in effect through tonight, kept a high resolution and regionally blended guidance QPF in place. The first convective line of thunderstorms dropped 0.6-1.0" of rain, however the rain behind it remains fairly light. Anctipate main heavy rainfall concern will develop later this evening and overnight and will provide the best contribution for heavy rain and potential flooding. The current convection and warnings falling in line with HRRR-CR approximation of updraft helicity...albeit about 1-1.5 hours faster than originally forecast. At this point, am concerned with the convergence of MCV in SEMO, the warm front and convection further south of the warm front. Could see some more enhanced helicities/stronger updrafts in the vicinity of these boundaries. On the mesoscale, migratory waves move along the low amplitude trough with minor lows embedded in the flow. With the frontal boundary in the vicninty of the WFO PAH, the lift will support periods of rain overnight and into Independence day. As the mean trough axis moves east Monday night into Tuesday, rain chances should slowly diminish from the west. A disrupted flow will then ensue in the zonal flow, with southern stream disturbances expected to shift northeast with time Tuesday night. .LONG TERM...(Wednesday through Sunday) Issued at 346 PM CDT Sun Jul 3 2016 Average confidence continues in the long term due to differences in model timing, coverage, etc. Throughout the long term period models are showing ridging across the southeast US. The northern periphery of the ridge will waffle back and forth mainly across the southern sections of our CWA through the period. Along and north of the ridge is where chances for precipitation will be greatest,ie better flow aloft, little to no capping inversion, and better forcing for ascent. Of course south of that area (under the ridge), there will be little to no chances for precipitation. As mentioned above, models still not in the best agreement on the strength and position of this ridge over the immediate area. The latest model runs continue to show that even with the variability on the magnitude and position of the ridge, the areas most susceptible to precipitation in the long term period would be the northern and northeastern sections of our CWA. During most of the period the region remains in zonal flow aloft so there will be periodic upper level disturbances moving through the flow making it difficult to narrow down the timing of convection, although in this scenario convective activity tends to be mostly diurnal. Friday night into Saturday the flow aloft becomes more west northwest thus suppressing the ridge a bit farther to the south, then Saturday night into Sunday pushes a frontal boundary into our CWA. The lack of ridging and proximity of the frontal boundary should yield the highest pops area wide from Friday through Saturday. With the aforementioned surface boundary remaining north of our area through much of the period, we stay in the warm sector. This combined with dewpoints in the mid to upper 70s will yield heat indices between 100-105 degrees each afternoon from Wednesday through Saturday. Temperatures will remain slightly above normal through the period. && .AVIATION... Issued at 640 PM CDT Sun Jul 3 2016 WFO PAH TAF's will vary from VFR to periodically MVFR/IFR ceilings and visibilities through 18z Monday...as periodic shortwaves move through the area. Given the low probability of thunderstorms directly over each TAF site, utilized vicinity thunderstorms to address variability at each location in time and space. && .PAH Watches/Warnings/Advisories... IL...Flash Flood Watch through Monday morning for ILZ075>078. MO...None. IN...Flash Flood Watch through Monday morning for INZ081-082. KY...None. && SHORT TERM...Smith LONG TERM...JP AVIATION...Smith
Hazardous weather outlook, Jul 3, 7:48 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 748 PM CDT SUN JUL 3 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 748 PM CDT SUN JUL 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE OVERNIGHT. A FLASH FLOOD WATCH COVERS PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND NORTHWEST KENTUCKY. SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAIN...DANGEROUS LIGHTNING AND POSSIBLY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION AGAIN MONDAY. A FEW SEVERE STORMS WILL BE POSSIBLE...WITH DAMAGING WINDS THE PRIMARY CONCERN. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORMS MONDAY AND MONDAY EVENING. THUNDERSTORMS ARE POSSIBLE OVER ALL OR PART OF THE OUTLOOK AREA FROM TUESDAY THROUGH SATURDAY. LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS. AFTERNOON HEAT INDEX VALUES WILL TOP OUT BETWEEN 100 AND 105 DEGREES OVER PORTIONS OF THE REGION FROM TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED AGAIN ON MONDAY.
In the hours before
Local storm report, Jul 3, 7:22 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
722 PM CDT SUN JUL 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM TSTM WND DMG 12 NW MURRAY 36.73N 88.47W
07/03/2016 CALLOWAY KY EMERGENCY MNGR
TREE ACROSS AIRPORT ROAD AND INTO NEARBY POWER LINES AT
TUCKER ROAD.
&&
SMITTYLocal storm report, Jul 3, 7:24 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
724 PM CDT SUN JUL 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM FLOOD EVANSVILLE 37.98N 87.54W
07/03/2016 VANDERBURGH IN EMERGENCY MNGR
FLOODING CONDITIONS REPORTED ALONG FULTON AVENUE NORTH OF
COLUMBIA STREET
&&
SMITTYLocal storm report, Jul 3, 7:38 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
738 PM CDT SUN JUL 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM FLOOD EVANSVILLE 37.98N 87.54W
07/03/2016 VANDERBURGH IN EMERGENCY MNGR
PORTIONS OF RAY BECKER PARKWAY FLOODING WITH ONE STALLED
VEHICLE.
&&
SMITTYLocal storm report, Jul 3, 7:40 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
740 PM CDT SUN JUL 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 6 W EVANSVILLE 37.98N 87.65W
07/03/2016 M0.70 INCH VANDERBURGH IN TRAINED SPOTTER
20 MINUTE RAINFALL ACCUMULATION
&&
SMITTYSpecial weather statement, Jul 3, 7:44 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
744 PM CDT SUN JUL 3 2016
KYZ005-006-008-040130-
MARSHALL KY-GRAVES KY-MCCRACKEN KY-
744 PM CDT SUN JUL 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL...
NORTHEASTERN GRAVES AND SOUTHEASTERN MCCRACKEN COUNTIES UNTIL 830 PM
CDT...
AT 744 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
REIDLAND...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BENTON...CALVERT CITY...REIDLAND AND SYMSONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WESTERN
KENTUCKY.
LAT...LON 3694 8862 3702 8850 3702 8848 3703 8845
3705 8844 3705 8840 3689 8829 3683 8854
TIME...MOT...LOC 0044Z 239DEG 22KT 3694 8849
DBLocal storm report, Jul 3, 8:58 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
858 PM CDT SUN JUL 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM HEAVY RAIN CREAL SPRINGS 37.62N 88.84W
07/03/2016 M2.30 INCH WILLIAMSON IL FIRE DEPT/RESCUE
4 HOUR RAINFALL ACCUMULATION
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:44 PM CDT | Special Weather Statement | PAH | Marshall | 46 min |
| Jul 3, 8:56 PM CDT | Areal Flood Advisory | PAH | Calloway, Carlisle, Graves, Hickman, Lyon, Marshall and 1 more | 3 hr |
| Jul 3, 11:39 PM CDT | Flash Flood Warning | PAH | Calloway | 3 hr |
| Jul 3, 11:58 PM CDT | Flash Flood Warning | PAH | Carlisle, Graves, Hickman, Marshall | 3 hr |
| Jul 4, 2:21 AM CDT | Areal Flood Warning | PAH | Calloway, Graves, Marshall, Trigg | 3 hr |
| Jul 4, 8:57 AM CDT | Areal Flood Advisory | PAH | Marshall | 2 hr |
| Jul 4, 11:25 AM CDT | Areal Flood Advisory | PAH | Ballard, Carlisle, Graves, Hickman, Livingston, McCracken and 1 more | 2 hr |
| Jul 4, 12:05 PM CDT | Flash Flood Warning | PAH | Crittenden | 3 hr |
| Jul 4, 12:09 PM CDT | Flash Flood Warning | PAH | Livingston | 3 hr |
| Jul 4, 12:19 PM CDT | Flash Flood Warning | PAH | Caldwell | 3 hr |
| Jul 4, 1:24 PM CDT | Special Weather Statement | PAH | Christian, Todd | 51 min |
Nearby
Flash Flood Warnings in Kentucky, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.